Journal article icon

Journal article

The geometry of sloppiness

Abstract:

The use of mathematical models in the sciences often involves the estimation of unknown parameter values from data. Sloppiness provides information about the uncertainty of this task. In this paper, we develop a precise mathematical foundation for sloppiness and define rigorously its key concepts, such as `model manifold', in relation to concepts of structural identifiability. We redefine sloppiness conceptually as a comparison between the premetric on parameter space induced by measurement n...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.18409/jas.v9i1.64

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Oxford college:
St Cross College
Role:
Author
More from this funder
Funding agency for:
Harrington, HA
Grant:
EP/K041096/1
More from this funder
Funding agency for:
Harrington, HA
Grant:
EP/K041096/1
Publisher:
Journal of Algebraic Statistics
Journal:
Journal of Algebraic Statistics Journal website
Volume:
9
Issue:
1
Pages:
30-68
Publication date:
2018-09-24
Acceptance date:
2018-05-31
DOI:
EISSN:
1309-3452
Source identifiers:
864966
Pubs id:
pubs:864966
UUID:
uuid:8f708aee-2495-40b3-bdb2-8e33be667d00
Local pid:
pubs:864966
Deposit date:
2018-07-06

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP